MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED VA LOCKING SCREW/85MM; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED VA LOCKING SCREW/85MM; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.205.085
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown date.Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery due to a one (1) variable angle-locking compression plate (va-lcp) curved condylar plate and one (1) 5.0 mm cannulated locking screw 85 mm were broken and nonunion of the left femur.The plate broke at the junction of the second combi hole.An 85 mm 5.0 cannulated locking screw as broke at the screw head.The other cannulated locking screws and cortex screws were removed but not broken.It was revised with another plate.Initial date of the surgery was on (b)(6) 2019.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant device reported: 5.0 mm cannulated locking screws 85 mm (part # 02.205.085, lot # unknown, quantity 2) 5.0 mm cannulated locking screws 80 mm (part # 02.205.080, lot # unknown, quantity 2), 5.0 mm cannulated locking screw 35 mm (part # 02.205.035, lot # unknown, quantity 1), 4.5 mm cortex screw self-tapping 36 mm (part # 214.836, lot # unknown, quantity 3), 4.5 mm cortex screw self-tapping 44 mm (part # 214.844, lot # unknown, quantity 2), 4.5 mm cortex screw self-tapping 46 mm (part # 214.846, lot # unknown, quantity 1), 4.5 mm cortex screw self-tapping 42 mm (part # 214.842, lot # unknown, quantity 1).This report is for one (1) 5.0 mm cannulated locking screw 85 mm this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot , part: 02.231.685, lot: 2l13399, manufacturing site: mezzovico, release to warehouse date: 31.Oct.2018.Investigation summary background: updated event description: it was reported that on (b)(6) 2019, the patient underwent revision surgery due to a one (1) variable angle-locking compression plate (va-lcp) curved condylar plate and one (1) 5.0mm cannulated locking screw 85mm were broken and nonunion of the left femur.The plate broke at the junction of the second combi hole.An 85mm 5.0 cannulated locking screw as broke at the screw head.The other cannulated locking screws and cortex screws were removed but not broken.It was revised with another plate.Initial date of the surgery was on january 17, 2019.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant device reported: 5.0mm cannulated locking screws 85mm (part # 02.205.085, lot # unknown, quantity 2) 5.0mm cannulated locking screws 80mm (part # 02.205.080, lot # unknown, quantity 2), 5.0mm cannulated locking screw 35mm (part # 02.205.035, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 36mm (part # 214.836, lot # unknown, quantity 3), 4.5mm cortex screw self-tapping 44mm (part # 214.844, lot # unknown, quantity 2), 4.5mm cortex screw self-tapping 46mm (part # 214.846, lot # unknown, quantity 1), 4.5mm cortex screw self-tapping 42mm (part # 214.842, lot # unknown, quantity 1) this complaint involves two (2) devices.Investigation flow: damage visual inspection: the 5.0 mm cannulated va locking screw, 3.5 mm hex (p/n 02.231.685 lot 2l13399) was received in two pieces.The screw head was completely broken off from the threaded shaft.No other issues were identified with the returned components of the device.The following screw implants were returned as a concomitant device without an alleged complaint condition.P/n: 02.231.685 lot 2l13399 , p/n: 02.231.680 lots 2l02866, l825287, l631086 , p/n: 02.231.635 lot 9440760, p/n: 214.8xx (4.5 mm cortex screws, hex) lots unk qty: 7.Upon visual inspection, there is no evidence that these devices contributed to the complaint condition, and therefore no additional investigation will be performed on these devices.Dimensional inspection: drawing: 5.0 cannulated va locking screw se-373515 rev g , feature: threaded screw shaft major diameter.Document/specification review: the following drawing, reflecting the current and manufactured revision, was reviewed.5.0 cannulated va locking screw se_373515 rev g, during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 5.0 mm cannulated va locking screw, 3.5 mm hex (p/n 02.231.685 lot 2l13399) as the screw head was completely broken off from the threaded shaft.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient or the screws incorrectly locked to plate (not properly torqued).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Lot number provided for reporting.Manufacture site provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Concomitant device reported: 5.0mm cannulated variable angle locking screw 85mm (part # 02.231.685, lot # 2l13399, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # 2l02866, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # l825287, quantity 1), 5.0mm cannulated variable angle locking screw 80mm (part # 02.231.680, lot # l630086, quantity 1), 5.0mm cannulated variable angle locking screw 35mm (part # 02.231.635, lot # 9440760, quantity 1), 4.5mm cortex screws (part # 214.8xx, lot # unknown, quantity 7).

Brand Name
5.0MM CANNULATED VA LOCKING SCREW/85MM
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8670768
Report Number2939274-2019-58480
Device Sequence Number16516317
Product Code JDP
UDI-Device Identifier10886982049797
UDI-Public(01)10886982049797
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.205.085
Device Catalogue Number02.231.685
Device Lot Number2L13399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/24/2019
07/02/2019
07/03/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/02/2019
07/03/2019
07/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM CORTEX SCREW SELF-TAPPING 36MM; 4.5MM CORTEX SCREW SELF-TAPPING 42MM; 4.5MM CORTEX SCREW SELF-TAPPING 44MM; 4.5MM CORTEX SCREW SELF-TAPPING 46MM; 5.0MM CANNULATED LOCKING SCREW 35MM; 5.0MM CANNULATED LOCKING SCREW 80MM; 5.0MM CANNULATED LOCKING SCREW 85MM; 5.0MM CANNULATED VA LOCKING SCREW/35MM; 5.0MM CANNULATED VA LOCKING SCREW/80MM; 5.0MM CANNULATED VA LOCKING SCREW/85MM; UNK - SCREWS: CORTEX; 4.5 MM CORTEX SCREW SELF-TAPPING 36 MM; 4.5 MM CORTEX SCREW SELF-TAPPING 42 MM; 4.5 MM CORTEX SCREW SELF-TAPPING 44 MM; 4.5 MM CORTEX SCREW SELF-TAPPING 46 MM; 5.0 MM CANNULATED LOCKING SCREW 35 MM; 5.0 MM CANNULATED LOCKING SCREW 80 MM; 5.0 MM CANNULATED LOCKING SCREW 85 MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR